MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Device was discarded.The needle stay blocked outside the sheath, while the sheath got out of the endoscope risk for the staff to get pricked.
 
Additional Manufacturer Narrative
510(k) number: k142688.(b)(4).Exemption number: e2016031.(b)(4).Device evaluation the echo-hd-19-c device of lot number c1396177 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Additional information was received and as per customer testimony the user was not injured.The customer complaint is considered to be confirmed based on customer testimony.A possible root cause could be due to difficulties experienced during the procedure because the device may have been in a torqued/flexed position or difficult target site.Documents review: a review of the qc records for qc # (b)(4) did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for this echo-hd-19-c device of lot# c1396177 revealed there were no issues which could have contributed to this complaint report.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1396177.The instructions for use, ifu0077-4, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use, ifu0077-4.Summary there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk associated with this occurrence was determined to be low.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7406794
Report Number3001845648-2018-00165
Device Sequence Number13739990
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)200904(10)C1396177
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1